Hey, this is not a kids section. We deal with all adhd problems. And many are adult related.
Man, I feel for you. There is nothing worse then having a problem and not getting a personal response from the medical field. I am not a doctor, but I have been on this site for many years and have gained a fair amount of experience. One of the things I have learned is that stimulant medications have no withdrawal problems (unless you are addicted to them and have been taking huge amounts). The medications are completely out of your system by the next day....which is why you have to take them daily. Concerta is one of the longer acting meds, but its length of duration is maybe 8 to 10 hours if properly prescribed dosage wise. And muscle pains are not a known side effect. I am wondering if you started tapering down your diazepam just before you started the Concerta? More on that later.
You said, "I think I was incorrectly diagnosed at 44" incorrectly diagnosed with adhd? I have a lot of info on adult adhd and its symptoms if that would be helpful.
It is possible that you were prescribed too much Concerta. Hitting the right amount is very much trial and error. Howevcr non of the symptoms you mentioned would indicate that (see bottom part on Diazepam). I know if I was taking 27 mgs of Concerta, I would be bouncing off the roof all day long.
In short, I think (without knowing how long you were on Diazepam) that you are tapering off Diazepam too fast. And that you really, really need to check out with your doctor. There is a chance that you need to kick up your Diazepam a bit while you slow down your withdrawal. And by the way...it is good that you are trying to get off of it. There are other much safer and milder anti-anxiety meds out there. By the way anxiety is a very common co-disorder of adhd and is many times brought on by the adhd.
I think most of your problems is from getting off diazepam. Besides reducing anxiety, it is used to quiet muscle spasms. Both of those things can come back during withdrawal. "Withdrawal symptoms can occur from standard dosages and also after short-term use, and can range from insomnia and anxiety to more serious symptoms, including seizures and psychosis. Withdrawal symptoms can sometimes resemble pre-existing conditions and be misdiagnosed. Diazepam may produce less intense withdrawal symptoms due to its long elimination half-life."
"withdrawal symptoms, such as convulsions (seizures), hallucinations, stomach or muscle cramps, tremors, or unusual behavior."
"About one-third of individuals who take benzodiazepines for longer than four weeks become dependent and experience withdrawal syndrome on cessation.
Differences in rates of withdrawal (50–100%) vary depending on the patient sample. For example, a random sample of long-term benzodiazepine users typically finds around 50% experience few or no withdrawal symptoms, with the other 50% experiencing notable withdrawal symptoms. Certain select patient groups show a higher rate of notable withdrawal symptoms, up to 100%.
Rebound anxiety, more severe than baseline anxiety, is also a common withdrawal symptom when discontinuing diazepam or other benzodiazepines. Diazepam is therefore only recommended for short-term therapy at the lowest possible dose owing to risks of severe withdrawal problems from low doses even after gradual reduction. The risk of pharmacological dependence on diazepam is significant, and patients experience symptoms of benzodiazepine withdrawal syndrome if it is taken for six weeks or longer."
In short, I think the withdrawal problems are due to the Diazepam, not the Concerta.
I hope this helps. I think that there is a lot of information that you are going to want to have. Just ask. Best wishes.